zbMATH — the first resource for mathematics

On the Maurey-Pisier and Dvoretzky-Rogers theorems. (English) Zbl 1450.46007
Given \(2 \leq q < \infty\), a Banach space \(E\) has cotype \(q\) whenever there is a constant \( C >0\) such that for each choice of finitely many vectors \(x_1, \ldots, x_n \in X\) we have \[ \Big( \sum_{k=1}^n \|x_k\|^q \Big)^{1/q} \leq C \Big( \int_0^1 \Big\| \sum_{k=1}^n r_k(t) x_k \Big\|^2\Big)^{1/2}\,, \] where \(r_k:[0,1] \to \mathbb{R}\) denotes the \(k\)-th Rademacher function. Given \(1 \leq p \leq q < \infty\), a (linear) operator \(T: E \to F\) in Banach spaces is absolutely \((q,p)\)-summing whenever there is a constant \( C >0\) such that, for each choice of finitely many vectors \(x_1, \dots, x_n\in X\), we have \[ \Big( \sum_{k=1}^n \|x_k\|^q \Big)^{1/q} \leq C \sup_{\|x^\ast\|_{X^\ast} \leq 1} \Big( \sum_{k=1}^n| x^\ast(x_k) |^p\Big)^{1/p}\,. \] The Maurey-Pisier theorem shows that for every infinite dimensional Banach space \(X\) the best \(2 \leq a < \infty\) such that \(X\) has cotype \(a\), denoted by \(\operatorname{cot} X\), equals the best \(2 \leq a < \infty\) such that the identity \(\operatorname{id}_X\) on \(X\) is \((a,1)\)-summing. Moreover, the Dovoretzky-Rogers theorem tells us that the identity \(\text{id}_X\) is not absolutely \((q,p)\)-summing for any infinite dimensional Banach space \(X\) whenever \(1/p-1/q < 1/2\), and that this estimate is even sharp. Mainly based on the work of Maurey and Pisier, the main result here is as follows: Let \(X\) be an infinite dimensional Banach space and \(1 \leq b < \infty\).
If \(b \ge (\text{cot} X)^\ast\), the conjugate index, then \[ \inf \{ a : \text{\(\operatorname{id}_X\) is absolutely \((a,b)\)-summing} \} = \infty. \]
If \(b < (\operatorname{cot} X)^\ast\), then \[ \inf \{ a : \text{\(\operatorname{id}_X\) is absolutely \((a,b)\)-summing} \} = \frac{b\,\operatorname{cot}X}{ b + \operatorname{cot}X -b\, \operatorname{cot}X}. \]
Note that (i) completes the information given by the DR-theorem, and for \(b=1\) both statements together form the MP-theorem. As an application the authors prove an extension of a well-known Grothendieck-type theorem of Kwapień for operators from \(\ell_1\) into \(\ell_p\) (Theorem 8) which, in fact, is part of a similar full characterization given much earlier in Proposition 5.2 of [G. Bennett, Duke Math. J. 44, 603–639 (1977; Zbl 0389.47015)].
46B07 Local theory of Banach spaces
46A32 Spaces of linear operators; topological tensor products; approximation properties
47H60 Multilinear and polynomial operators
Full Text: DOI
[1] Arregui, Jl; Blasco, O., \((p, q)\)-summing sequences, J. Math. Anal. Appl., 274, 812-827 (2002) · Zbl 1010.46014
[2] Bayart, F., Pellegrino, D., Rueda, P.: On coincidence results for summing multilinear operators: interpolation, \( \ell_1\)-spaces and cotype (2018). arXiv:1805.12500v1
[3] Bernardino, At, On cotype and a Grothendieck-type Theorem for absolutely summing multilinear operators, Quaestiones Math., 34, 1-7 (2011) · Zbl 1274.46092
[4] Botelho, G.; Pellegrino, D.; Rueda, P., Cotype and absolutely summing linear operators, Math. Z., 267, 1-7 (2001) · Zbl 1226.47017
[5] Diestel, J.; Jarchow, H.; Tonge, A., Absolutely Summing Operators (1995), Cambridge: Cambridge University Press, Cambridge
[6] Dvoretzky, A.; Rogers, Ca, Absolute and unconditional convergence in normed spaces, Proc. Natl. Acad. Sci. USA, 36, 192-197 (1950) · Zbl 0036.36303
[7] Kwapień, S., Some remarks on \((p, q)\)-absolutely summing operators in \(\ell_p\)-space, Stud. Math., 29, 327-337 (1968) · Zbl 0182.17001
[8] Matos, Mc, Fully absolutely summing and Hilbert-Schmidt multilinear mapping, Collect. Math., 54, 111-136 (2003) · Zbl 1078.46031
[9] Pérez-García, D.: Operadores multilineales absolutamente sumantes, Ph.D. Thesis, Universidad Complutense de Madrid, Spain (2003)
[10] Popa, D., Reverse inclusions for multiple summing operators, J. Math. Anal. Appl., 350, 360-368 (2009) · Zbl 1154.47014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.